|Hep C and Tylenol PM
Apr 9, 2001
I am co-infected with HIV and Hep C. For many years my liver enzyme tests were always elevated, that is how my doctor finally figured out that I had Hep C. For about the last year, each time I have had my labs drawn, the liver enzyme test results have all been in the normal range.
I have had a lot of trouble with my sleep patterns in the last couple of years, It got so bad that starting this past December (2000), I have started taking Tylenol PM or Excredrin PM to help me sleep, although my old doctor warned me to stay away from Tylenol because of my liver. My new doctor doesn't seem to think it will hurt me, but there was a big article in the paper today about the possible harmful effects of over the counter medicines containing acetaminophen.
Do you think I should quit taking the Tylenol PM because of my liver, and if I am taking 1 tablet every night, would this have a harmful cumlative effect if I keep taking it.
Thanks you for your time and advise!
W.T. Redmond, WA
Response from Dr. Dieterich
Dear WT, Generally, the amount of tylenol in those substances is low. However chronic use if you are drinking alcohol and not eating well can certainly cause problems. To avoid that you could switch to benadryl or diphenhydramine at night without the tylenol. The liver tests don't really matter much. Have you discussed an ultrasound and/or liver biopsy with your MD? Good luck! DTD
new procedure for facial wasting, any info for or against?
Dirty Needle!!! It is possible?
- Causes Of Temporary Peripheral Neuropathy
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- Why Cant I Get Rid Of Bacterial Vaginosis?
- When Can Herpes Occur?
- What Type Of Doctor Specializes In The Treatment Of Herpes?
- What Is The Bacteria That Causes Gonorrhea?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.